MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7.5 F; INTRODUCER, CATHETER
Model Number 406705
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body Embolism (4439); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation ablation procedure, the hemostasis valve detached.The procedure was completed and upon removal of the sheath, it was noted that the hemostasis valve had detached from the tip.Fluoroscopy was performed, which revealed the hemostasis valve remained in the patient.The detached portion was removed using a forceps from the same side of the right inguinal region, but it did not reach, and the guidewire preceded from the contralateral side, and removal was successful with a snare.There were no consequences to the patient.The cause of the detachment was likely due to excessive torsional force applied to the sheath.
 
Additional Manufacturer Narrative
One 7.5f fast-cath introducer sheath was received for evaluation.Visual inspection revealed the sheath tubing had been torn, stretched and twisted into two sections; both sections were returned.The distal section had been kinked at 0.43¿, 2.16¿ and 2.81¿ proximal to the distal tip; the sheath tubing had been torn 4.11¿ proximal to the distal tip.The proximal section had been creased at 0.45¿ and had been torn at 1.18¿ distal to the distal end of the hemostasis hub; the proximal section remained attached to the hemostasis hub.No other visual anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath detachment is consistent with damage during use.

Brand Name
FAST-CATH¿ HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 7.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13928891
Report Number3005334138-2022-00263
Device Sequence Number6251747
Product Code DYB
UDI-Device Identifier05414734216982
UDI-Public05414734216982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number406705
Device Catalogue Number406705
Device Lot Number6935518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown